Washington, 2006High Wind in Washington, February 4, 2006
February 4, 2006 · NWS PDT · 2 events in 2 counties and zones
Several mesonet weather sites on the Hanford reservation recorded gusts over 60 mph with a peak of 67 mph. An observer in Prescott estimated gusts to 70 mph.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several mesonet weather sites on the Hanford reservation recorded gusts over 60 mph with a peak of 67 mph. An observer in Prescott estimated gusts to 70 mph. Gusts to 60 mph were reported in south Walla Walla with power outages and trees down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Feb 4, 3:00 AM PST, 1 hour 25 minutes earlier.
Area forecast discussion, Feb 4, 3:00 AM PST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
300 AM PST SAT FEB 4 2006
UPDATED AVIATION DISCUSSION
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...STRONG SYSTEM CONTINUES
TO MOVE INTO THE PACIFIC NORTHWEST EARLY THIS MORNING. THE MAIN LOW
IS HEADED INTO VANCOUVER ISLAND...WHILE THE COLD FRONT IS
APPROACHING THE CASCADE CREST AT THE MOMENT. EXPECT THIS COLD FRONT
TO MOVE ACROSS THE INTERIOR NORTHWEST BETWEEN 4 AM AND 10 AM THIS
MORNING. THE MAIN FORECAST PROBLEM WITH THIS SYSTEM WILL BE WIND. A
NUMBER OF WARNINGS AND ADVISORIES ARE UP ACROSS THE AREA FOR STRONG
WIND AND WILL CONTINUE THESE AS THEY ARE FOR NOW. WILL HAVE TO WATCH
A COUPLE OF ZONES THROUGH THE REMAINDER OF THE EARLY MORNING TO SEE
IF THEY WILL WARRANT ANY WIND HIGHLIGHTS. GOING WITH LIKELY POPS
THIS MORNING WITH THE COLD FRONT...BUT QPF SHOULD BE GENERALLY LIGHT
(EXCEPT ALONG THE IMMEDIATE CASCADE CREST). SNOW LEVELS ARE HIGH AT
THE MOMENT BUT WILL GRADUALLY LOWER THROUGH THE DAY AFTER FRONTAL
PASSAGE THIS MORNING. POST FRONTAL PRECIP LOOKS TO BE LIGHT MOST
AREAS EXCEPT NEAR THE IMMEDIATE CASCADE CREST AND POSSIBLY OVER THE
HIGHER PORTIONS OF THE BLUE AND WALLOWA MOUNTAINS. STILL EXPECT SNOW
AMOUNTS THIS AFTERNOON AND EVENING TO BE BELOW SNOW ADVISORY
CRITERIA. WINDS SHOULD GRADUALLY DIE DOWN TONIGHT...THOUGH SHOULD
STAY UP ENOUGH TO KEEP LOW TEMPS ABOVE FREEZING IN THE BASIN AND
COLUMBIA GORGE. NORTHWEST FLOW AND LINGERING MOISTURE WILL PRODUCE
SOME SHOWERS OVERNIGHT...MAINLY OVER FAVORED UPSLOPE AREAS AND ALONG
THE IMMEDIATE CASCADE CREST. AN UPPER RIDGE BEGINS TO BUILD OVER THE
AREA SUNDAY...CUTTING OFF WINDS AND PRECIP. 90
.LONG TERM...MONDAY THROUGH FRIDAY...AN UPPER LEVEL RIDGE WILL BUILD
OVER THE PACIFIC NORTHWEST FOR TRANQUIL WEATHER THROUGH THE LONG
TERM. SUBSIDENCE FROM THE RIDGE WILL PRODUCE FAIR SKIES AND LIGHT
WINDS. PATCHY LATE NIGHT AND EARLY MORNING FOG MAY DEVELOP IN THE
COLUMBIA BASIN TUESDAY THROUGH FRIDAY...BUT IT IS LATE ENOUGH IN
THE WINTER THAT THE INCREASING SUN ANGLE IS NOT CONDUCIVE FOR
WIDESPREAD FOG DEVELOPMENT. COONFIELD
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24 HOURS AT
ALL TAF SITES AND ALONG TWEB ROUTES. HOWEVER...OCCASIONAL MVFR
CONDITIONS ARE EXPECTED DUE TO -RA WITH CEILINGS LOWERING TO AROUND
2000 FEET AT TIMES AT ALL TAF SITES. IN ADDITION...SURFACE WINDS
HAVE INCREASED DRAMATICALLY WITH SUSTAINED WINDS ABOVE 25 KNOTS WITH
WIND GUSTS GREATER THAN 40 KNOTS AT ALL TAF SITES AND ALONG TWEB
ROUTES. WINDS WILL DECREASE AFTER 00Z. 76
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 54 34 46 29 / 60 20 0 0
ALW 55 37 48 31 / 60 20 0 0
PSC 56 32 50 25 / 60 10 0 0
YKM 53 26 49 24 / 50 10 0 0
HRI 57 32 50 26 / 60 10 0 0
ELN 49 28 45 24 / 60 10 0 0
RDM 50 21 43 19 / 50 10 0 0
LGD 46 29 40 26 / 50 30 10 0
5J0 48 27 42 23 / 60 20 10 0
DLS 53 34 49 31 / 70 10 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING FOR ORZ042-ORZ044-
ORZ501-ORZ504.
HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING FOR ORZ049.
WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR ORZ043.
WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR ORZ041.
WIND ADVISORY UNTIL 10 AM PST THIS MORNING FOR ORZ050.
WA...HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING FOR WAZ028-WAZ029-
WAZ502.
WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR WAZ024-WAZ026-
WAZ027.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/76/76Hazardous weather outlook, Feb 4, 4:12 AM PST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
412 AM PST SAT FEB 4 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-051300-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
412 AM PST SAT FEB 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
STRONG WIND
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY, YAKIMA
VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE
BLUE MOUNTAINS OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF
OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA
BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER
AND SOUTHERN GILLIAM COUNTIES
AS A STORM SYSTEM MOVES ACROSS THE REGION TODAY IT WILL BE
ACCOMPANIED BY WINDY TO VERY WINDY CONDITIONS AS WELL AS SOME RAIN
AND SNOW. A COLD FRONT WILL MOVE THROUGH THE REGION EARLY THIS
MORNING. THE STRONG WINDS WILL ACCOMPANY THE FRONTAL PASSAGE. THEN
PRESSURE GRADIENTS WILL INCREASE THROUGH THE MORNING AND HIGH WINDS
ALOFT WILL MIX DOWN TO THE SURFACE FOR MORE STRONG WINDS. AS
SUCH...HIGH WIND WARNINGS OR WIND ADVISORIES ARE IN EFFECT FOR THE
ABOVE LISTED AREAS. FOR FURTHER DETAILS PLEASE SEE PRODUCT PDXNPWPDT
WWUS76 KPDT.
THERE COULD BE A FEW PATCHES OF BLOWING DUST IN THE LOWER COLUMBIA
BASIN...BUT THE THERE HAS BEEN SUFFICIENT RAIN THROUGHOUT JANUARY TO
LIMIT THIS CONDITION.
SNOW LEVELS WILL INITIALLY BE AT 4000 FEET OR HIGHER WITH THE STORM
SYSTEM THIS MORNING...BUT WILL LOWER DURING THE DAY. STRONG WEST
FLOW SHOULD PRODUCE ENOUGH SUBSIDENCE TO LIMIT PRECIPITATION THROUGH
MUCH OF THE DAY AND THIS EVENING BEHIND THE COLD FRONT. THE BEST
CHANCES OF PRECIPITATION WILL BE NEAR THE CASCADE CREST AND HIGHER
ELEVATIONS OF THE BLUE AND WALLOWA MOUNTAINS BUT SNOW ACCUMULATIONS
WILL BE MOSTLY 3 INCHES OR LESS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THERE WILL BE SOME LINGERING SHOWERS OVER THE MOUNTAINS ON SUNDAY.
AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD OVER THE PACIFIC
NORTHWEST MONDAY AND CONTINUE OVER THE REGION THROUGH MOST OF NEXT
WEEK. THIS WILL BRING DRIER CONDITIONS TO THE REGION. SOME PATCHY
LATE NIGHT AND MORNING FOG COULD DEVELOP IN THE COLUMBIA BASIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.In the hours before
Local storm report, Feb 4, 4:24 AM PST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
424 AM PST SAT FEB 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 AM NON-TSTM WND DMG 6 E WALLA WALLA 46.07N 118.22W
02/04/2006 WALLA WALLA WA TRAINED SPOTTER
WINDS SUSTAINED 40 GUSTS 46 MPH. SMALL BRANCHES DOWN.
POWER LINES DOWN.
0324 AM NON-TSTM WND GST 10 NE PASCO 46.35N 118.98W
02/04/2006 55 MPH FRANKLIN WA TRAINED SPOTTER
&&
DCHigh Wind, Blue Mountain Foothills
- When
- February 4, 4:25 AM PST to 6:00 PM PST
- Where
- Blue Mountain Foothills forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.264, -118.193 (the zone’s center; the record gives no point)
High Wind, Lower Columbia Basin
- When
- February 4, 5:15 AM PST to 6:00 PM PST
- Where
- Lower Columbia Basin forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.220, -119.419 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Oklahoma, February 4, 20061 death · 1 event
- Winter Storm in Ohio, February 4 to 5, 2006$660,000 · 9 events
- Tornadoes and Hail in Virginia, February 4, 20061 injured · $97,000 · F1 · 6 events
- Coastal Flood in Washington, February 4, 2006$500,000 · 3 events
- Lightning Strike in Florida, February 4, 2006$230,000 · 1 event
- Damaging Wind in Pennsylvania, February 4, 2006$200,000 · 65 kt wind · 1 event
- Damaging Winds in Maryland, February 4, 2006$120,000 · 55 kt wind · 3 events
- Damaging Wind in Pennsylvania, February 4, 2006$20,000 · 65 kt wind · 1 event
- Winter Weather in West Virginia, February 4 to 5, 20066 events
- Winter Storm and High Wind in Utah, February 4, 200679 kt wind · 5 events
- Dense Fog in California, February 4, 20064 events
- Winter Weather in Colorado, February 4 to 5, 20064 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493015, 5493014.